How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. David Your Own Question
Dr. David
Dr. David, Board Certified MD
Category: Neurology
Satisfied Customers: 42272
Experience:  Experienced physician in Neurology
Type Your Neurology Question Here...
Dr. David is online now
A new question is answered every 9 seconds

I have been diagnosed with fibromyalgia recently. The

Customer Question

I have been diagnosed with fibromyalgia recently. The medication I started on is gabapentin, and a few weeks ago added cymbalta. I also take levothyroxin for thyroid. I take the levothyroxin and 100 ? of the gabapentin early morning. 30 minutes later I take my cymbalta. I do take some vitamins during the day as well. Around 7ish PM I take 300 mg or mcg? gabapentin. Then, at bedtime I sometimes take 1/2 trazadone for sleep, as well as melatonin. The medication seems to be doing its job, as I do feel so much better. However, I feel bloated and have bowel trouble. I am either constipated or diahrea. The past week and a half, I have bowel movements, but they are soft, and pencil thin, or diahrea. I feel nautious and bloated. Could the medication be to blame, and should I take at different times.
Submitted: 4 months ago.
Category: Neurology
Expert:  Dr. David replied 4 months ago.

This is Dr. David

cymbalta can cause symptoms of diarrhea or constipation

your symptoms could also be due to IBS irritable bowel syndrome.

I would not stop your medications at this point.

I would see your doctor to discuss your GI symptoms

you may benefit from adding a probiotic into your diet.

if the cymbalta continues to cause GI side effects, your doctors might switch you to Savella to treat your fibromalgia.

you may have to keep a food diary of what you eat to see what foods could be irritating your system.

how old are you?

with new GI bowel syndrome, you may need a colonoscopy to look inside of your colon.

let me know if you have other questions.

Related Neurology Questions